CASE REPORT

Nephrotic Syndrome after Infliximab Treatment in a Patient with Ulcerative Colitis

download Full Article (PDF file)

Gabriela Dumitrescu1,2, Karine Dahan3, Xavier Treton1, Olivier Corcos1, Yoram Bouhnik1, Carmen Stefanescu1

1) Department of Gastroenterology, IBD and Nutrition Support, Beaujon Hospital, Paris VII University, Clichy, France
2) Gr. T Popa University of Medicine and Pharmacy Iasi, Romania
3) Department of Nephrology, Tenon Hospital,
Paris VI University, Paris, France

http://dx.doi.org/10.15403/jgld.2014.1121.242.infx


Abstract

Tumor necrosis factor (TNF)-targeted therapies are increasingly used to treat a variety of inflammatory and autoimmune diseases. They are now used worldwide, and this class of medication has revolutionized the treatment of these diseases and the quality of life for patients but it also poses risk of developing various side effects including infections, exacerbation of some neurological manifestations, cutaneous lesions or induces antibody production. Renal complications are uncommon and poorly recognized. This report describes a probable case of infliximab-induced focal segmental glomerulosclerosis clinically presented as a severe nephrotic syndrome in a patient with ulcerative colitis.

Key words: ulcerative colitis - infliximab - nephrotic syndrome.